U.S. doctors online nowAsk doctors free
A 50-year-old member asked:

Can taking advil (ibuprofen) cause stevens-johnson syndrome?

2 doctor answers3 doctors weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
Uncertain (too rare): Stevens johnson syndrome (toxic epidermal necrolysis) is a severe, sometimes fatal, allergic reaction. It occurs in about 2-4 people per 1 million people each year. About half of the cases have no known cause, more than a fourth of the cases are felt to be due to infections by viruses, mycoplasma, bacteria, etc... The remaining 20% or so of cases are believed related to a variety of medications.
Dr. Jack Mutnick
Allergy and Immunology 17 years experience
Yes: Nsaids and antibiotics and anti-seizure medications are the most common causes of sjs.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 34-year-old member asked:

Can stevens-johnson syndrome be a side effect of ibuprophen or Advil (ibuprofen) / motrin?

1 doctor answer1 doctor weighed in
Dr. Foster Carr
General Practice 33 years experience
Yes: There are reports of childrens Motrin being assocociated with steven johnson syndrome. See http://www.Skinassn.Org/ for more information.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 7, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.